MAUDE Adverse Event Report: INTEGRA MICROFRANCE S.A.S. SCISSORS MCEN42-1 100MM CVD RT ROUVIER; PFM11

INTEGRA MICROFRANCE S.A.S. SCISSORS MCEN42-1 100MM CVD RT ROUVIER; PFM11
Catalog Number MCEN42-1
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Burn(s) (1757); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a nasal endoscopy, the scissors from the scissors mcen42-1 100mm cvd rt rouvier (mcen42-1) broke, and a sharp metal part was missing when they got out form the patient's nasal cavity.An x-ray was taken, and the missing part was found on the patient's larynx, which was removed through laryngoscopy, using magill forceps.No injury or death reported; however, an increase in surgical time greater than 30 minutes was reported.
 
Additional Manufacturer Narrative
Updated fields: b6, d9, g3, g6, h1, h2, h3, h6, h6/f10 health effect: clinical code, h11.The needle scissors mcen42-1 100 mm cvd rt rouvier (mcen42-1) was not returned for evaluation: the device history record (dhr) was reviewed, and no abnormalities related to the reported issue were observed.Failure analysis: upon evaluation, it was discovered that one of the two blades was broken.The manufacturing date was july of 1995, and the instrument was repaired at a location other than integra microfrance (imf), marking af04/24.Root cause analysis: the reported complaint was confirmed.The instrument is 30 years old and worn from use.According to the validation report (vr-imf-lifetime) revision b useful life of 3 years, equivalent to one use per week or approximately 50 uses per year.Based on this data, 150 tested cycles correspond to a useful life of 3 years.Furthermore, it was repaired outside of an imf.Imf recommends repairs within its factory and cannot guarantee the services provided by an external service provider.
 
Event or Problem Description
N/a.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: g3, g6, h1 (type of reportable event), h2, h11.The h1 (type of reportable event) has been updated to "serious injury" to align with the initial mdr submission, ¿serious injury.¿.

Brand Name
SCISSORS MCEN42-1 100MM CVD RT ROUVIER
Common Device Name
PFM11
Manufacturer (Section D)
INTEGRA MICROFRANCE S.A.S.
le pavillon
le pavillon
saint aubin le monial 03160
FR  03160
Manufacturer (Section G)
INTEGRA MICROFRANCE S.A.S.
le pavillon
saint aubin le monial 03160
FR   03160
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22436609
Report Number3003249645-2025-00032
Device Sequence Number17301111
Product Code LRW
UDI-Device Identifier10381780103110
UDI-Public10381780103110
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberMCEN42-1
Device Lot Number07-95
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2025
Supplement Date Received by Manufacturer07/25/2025
09/12/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date07/30/2025
09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown